MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the left anterior descending artery.A 2.75mm x 15mm quantum maverick balloon catheter was advanced for dilatation, however, during initial inflation at 15 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of the quantum maverick balloon catheter.The device was microscopically and visually examined.There were numerous kinks and bends in the hypotube.The hub was not returned with device as it was separated at strain relief.There was separation of the hypotube at 47.4cm from strain relief.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.Blood was present in the guidewire lumen and in the folds of the balloon.The balloon was tightly folded and had tip damage.From the separation, the distal end of the device was connected to a toughy and prepped with an inflation device filled with water to inflate the device to the rated burst.The balloon was able to be inflated and maintained pressure as well as deflate with no issues.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11358937
Report Number2134265-2021-01824
Device Sequence Number3383543
Product Code LOX
UDI-Device Identifier08714729392774
UDI-Public08714729392774
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2022
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0024753325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight70